Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Painful spots on back, legs, pus leakage. Using moisturizer. History of back acne. Treatment?

I get really painful spots usually on my back or top of legs if i shower a lot, they are an area of skin which is filled with tiny puss filled spots. I had it especially when i went to and used sunlotion. In the last month I have been applying moisturiser after i shower which i don t do everytime but still do as i thought it would help my back acne and stop my skin from drying after a shower. what do you think are the course how can i prevent it? especially when i holiday as it s putting me off using sun lotion.
Asked On : Thu, 3 Jan 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
I would be pleased to answer your question .

Your history and clinical picture are suggestive of 'Recurrent Folliculitis'. The first step into figuring out how to prevent this is to get your blood sugar level done (both fasting and after a meal). Diabetes is a common cause of Recurrent Folliculitis.

If the sugar level is high then controlling it will prevent new lesions. Besides this here is what I recommend:

1. Mupirocin ointment twice a day for 5-7 days whenever the bumps come. If there is no improvement within 3 days of this then you will require a 5 days course of an oral antibiotic like Dicloxacillin 500 mg three times a day.

2. Dial Antibacterial liquid soap for bathing. Continue this even when asymptomatic.

3. Mupirocin cream twice a day in the inside skin of the nose for 14 days. This may seem strange since you have no symptoms there but this is the commonest site of carriage of the bacteria that causes this condition (staph). Infection keeps recurring from here through carriage by the fingers to other parts of the body.

NOTE: Dicloxacilllin and mupirocin will require a prescription so I would recommend discussing my recommendations with your GP/family physician. Bacitracin is an OTC alternative to Mupirocin cream.

Please feel free to ask if you have any queries.

Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor